MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted transduodenal to the biliary tract to treat a biliary stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the device could not be deployed normally.The procedure was completed using another of the same device.There was no patient complications reported as a result of this event.Note: this event has been deemed reportable based on the investigation finding that the guide catheter detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures of the reportable event of guide catheter break which was found during investigation.Block h11: the flexima biliary delivery system was received for analysis.Visual examination of the returned device found the push catheter kinked and a part of the guide catheter was missing as it was detached was not returned.Also, the push catheter suture hole was torn.Additionally, media analysis was performed on provided documentation that includes photograph of a kinked push catheter.Product analysis confirmed the reported event of stent failure to deploy as the device was returned with the push catheter kinked, a part of the guide catheter was missing, it was detached and did not return.Also, the push catheter suture hole was torn.The investigation concluded that this could have happened if the device had pressure when trying to deploy the stent, possibly due to the physician technique or tortuosity of the procedure, it's most likely that the device couldn't deploy the stent and damaging the push catheter suture hole by the pressure that the suture was adding to the suture hole.Additionally, a part of the guide catheter was missing, it was detached, and the push catheter was kinked.It's most likely that this could have happened as a result of the device being pulled with too much force or handling of the device during procedure.Therefore, taking all available information into consideration, the most probable root cause of the events is adverse event related to procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures of the reportable event of guide catheter break which was found during investigation.Block e1 initial reporter initial reporter zip/post code has been corrected block h11: the flexima biliary delivery system was received for analysis.Visual examination of the returned device found the push catheter kinked and a part of the guide catheter was missing as it was detached was not returned.Also, the push catheter suture hole was torn.Additionally, media analysis was performed on provided documentation that includes photograph of a kinked push catheter.Product analysis confirmed the reported event of stent failure to deploy as the device was returned with the push catheter kinked, a part of the guide catheter was missing, it was detached and did not return.Also, the push catheter suture hole was torn.The investigation concluded that this could have happened if the device had pressure when trying to deploy the stent, possibly due to the physician technique or tortuosity of the procedure, it's most likely that the device couldn't deploy the stent and damaging the push catheter suture hole by the pressure that the suture was adding to the suture hole.Additionally, a part of the guide catheter was missing, it was detached, and the push catheter was kinked.It's most likely that this could have happened as a result of the device being pulled with too much force or handling of the device during procedure.Therefore, taking all available information into consideration, the most probable root cause of the events is adverse event related to procedure.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23418732
Report Number3005099803-2025-05666
Device Sequence Number13364148
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public(01)08714729162575(17)270821(10)34683155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539260
Device Catalogue NumberM00539260
Device Lot Number0034683155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight72 KG